Degree of roots of disk twists on 3-dimensional handlebodies

Susumu Hirose, Naoyuki Monden

Research output: Contribution to journalArticle

Abstract

Margalit and Schleimer (Geom Topol 13(3):1495-1497, 2009) discovered a nontrivial root of the Dehn twist about a nonseparating curve on a closed oriented connected surface. McCullough and Rajeevsarathy (Geom Dedicata 151(1):397-409, 2011) and Monden (Rocky Mt J Math, to appear) obtained the evaluation of the degrees of roots of Dehn twists. In this paper, we discuss existence and degrees of homeomorphisms whose power is equal to disk twist about a nonseparating disk in the mapping class group of the 3-dimensional handlebody.

Original languageEnglish
Pages (from-to)73-82
Number of pages10
JournalGeometriae Dedicata
Volume164
Issue number1
DOIs
Publication statusPublished - Jun 1 2013
Externally publishedYes

Keywords

  • 3-Dimensional handlebody
  • Disk twist
  • Mapping class group
  • Root

ASJC Scopus subject areas

  • Geometry and Topology

Fingerprint Dive into the research topics of 'Degree of roots of disk twists on 3-dimensional handlebodies'. Together they form a unique fingerprint.

  • Cite this